Hail, Marshall
- When
- April 7, 1:36 PM CST to 1:38 PM CST
- Where
- Marshall County, 3 mi N of Grant
- Measured
- 0.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 34.583, -86.267
Penny size hail was reported at Cathedral Caverns.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Apr 7, 9:40 AM CST, 3 hours 56 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1040 AM CDT THU APR 7 2005 .UPDATE... SFC LOW CENTERED OVER WESTERN TN THIS MORNING...WITH COLD FRONT MOVING THROUGH CENTRAL MS. UPPER LEVEL LOW SPINNING OVER EASTERN AR/WESTERN MS. SCATTERED SHOWERS CONTINUE TO MOVE NORTHWARD ACROSS THE TENNESSEE VALLEY THIS MORNING...WITH MOST OF THE ACTIVITY OVER NORTHEAST ALABAMA INTO SOUTHERN MIDDLE TENNESSEE. TEMPS AS OF 15Z WERE IN THE LOW TO MID 60S...WITH DEWPOINTS AROUND 60. SEEING SOME BREAKS IN THE CLOUD COVER...BUT WITH SEVERAL LAYERS OF CLOUDS...SKIES CONTINUE TO BE MOSTLY CLOUDY. MAIN CONCERN FOR TODAY IS THUNDERSTORM POTENTIAL. LATEST RUC SHOWS SOME INSTABILITY ACROSS THE FA TODAY...WITH FAIRLY STEEP LAPSE RATES AND DECENT CAPE. NOT SEEING ANY THUNDER WITH ACTIVITY SO FAR THIS MORNING...BUT IF WE CONTINUE TO SEE BREAKS IN CLOUD COVER...WILL LIKELY SEE SOME SCATTERED CONVECTION LATER TODAY. WITH UPPER LEVEL LOW BEGINNING TO MOVE ACROSS AL THIS AFTERNOON...AND WET BULB ZERO HEIGHTS AROUND 8KFT...COULD SEE SOME SMALL HAIL IN THUNDERSTORMS. AN ISOLATED THUNDERSTORM WITH DIME TO PENNY SIZE HAIL REMAINS POSSIBLE...AS LATEST SWODY1 HAS AREAS MAINLY ALONG AND EAST OF I 65 OUTLOOKED IN SLIGHT RISK. CURRENT FORECAST LOOKS IN GOOD SHAPE...WITH SCATTERED POPS FOR CENTRAL AND WESTERN AREAS...AND LIKELY OVER NE AL AND TN COUNTIES. WILL CHANGE SKY COVER WORDING TO MOSTLY CLOUDY TO ACCOUNT FOR SOME BREAKS IN CLOUD COVER...WITH ONLY OTHER PLANNED CHANGES TO CLEAR UP TIMING WORDING. 24 && .PREV DISCUSSION... SHORT TERM (TODAY-SAT)... FRONTAL BOUNDARY AND UPPER LOW MOVE EAST OF FA THUR NIGHT. WRAP- AROUND CLOUDS IN CYCLONIC FLOW WILL KEEP DREARY CONDS ACROSS TN VALLEY INTO FRIDAY WITH DECREASING CLOUDS LATE. TEMPS WILL BE COOLEST ON FRIDAY...STRUGGLING TO RISE INTO THE MIDDLE 60S. RETURN TO MORE SEASONAL VALUES EXPECTED ON SATURDAY WITH UPPER RIDGE BUILDING IN AND A BEAUTIFUL WEEKEND ON TAP. LONG TERM (SUN-MON)... NEXT SYSTEM STILL FCST TO MOVE IN MONDAY NIGHT. FA IS PROGGED TO BE IN WARM SECTOR BUT GIVEN RECENT HISTORY...AM NOT VERY CONFIDENT OF THIS SOLN. WILL HAVE TO WAIT AND SEE THO WITH 85H WINDS FCST OVER 40 KTS AND THETA-E AXIS MOVING IN. WILL BE MAKING VERY MINIMAL CHANGES TO EXTENDED PORTIONS AT THIS POINT. PB && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1130 AM CDT THU APR 7 2005 ALZ001>010-016-TNZ076-096-097-080230- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1130 AM CDT THU APR 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE... .DAY ONE...(TODAY AND TONIGHT)... AN UPPER LEVEL LOW WILL CONTINUE TO MOVE EASTWARD ACROSS THE TENNESSEE VALLEY THIS AFTERNOON. THIS WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS OVER THE AREA...WITH THE HIGHEST CONCENTRATION OF STORMS EAST OF I 65. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE...ESPECIALLY WITH SOME BREAKS IN CLOUD COVER. WITH FREEZING LEVELS ALOFT RELATIVELY LOW...LARGE HAIL IS THE MAIN THREAT. AN ISOLATED STORM WITH DAMAGING WIND WILL ALSO BE POSSIBLE. IN ADDITION...WHILE WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED ANY BRIEF DOWNPOURS MAY RESULT IN ISOLATED RUNOFF PROBLEMS ESPECIALLY ACROSS NORTHWEST ALABAMA. THE CHANCE FOR SHOWERS WILL LINGER THROUGH TONIGHT BUT THE THREAT FOR THUNDER WILL DIMINISH WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. A FEW SHOWERS MAY LINGER INTO FRIDAY MORNING...BUT AS THE UPPER LOW CONTINUES TO MOVE WELL EAST OF THE AREA A RETURN TO DRIER AND MORE SEASONABLE WEATHER CAN BE EXPECTED THROUGH THE UPCOMING WEEKEND. ANOTHER STORM SYSTEM SIMILAR TO ONE THAT AFFECTED THE AREA THIS WEEK WILL MOVE INTO THE TENNESSEE VALLEY BY THE MIDDLE OF NEXT WEEK. SHOWERS AND A FEW THUNDERSTORMS WILL ACCOMPANY IT...BUT AS HAS BEEN THE CASE SEVERAL TIMES THIS SPRING IT APPEARS THAT THE MOST UNSTABLE AIR WILL HAVE A DIFFICULT TIME MAKING IT INTO NORTH ALABAMA...THUS LIMITING THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1203 PM CDT THU APR 7 2005 ALZ005>010-016-TNZ076-096-097-071800- CULLMAN-DE KALB-FRANKLIN TN-JACKSON-LIMESTONE-LINCOLN-MADISON- MARSHALL-MOORE-MORGAN- 1203 PM CDT THU APR 7 2005 ...SIGNIFICANT WEATHER ALERT FOR STRENGTHENING THUNDERSTORMS EAST OF I-65... AT NOONTIME...SCATTERED THUNDERSTORMS WERE DEVELOPING AND INCREASING IN STRENGTH OVER PARTS OF SOUTHERN MIDDLE TENNESSEE... AND NORTHERN ALABAMA...MAINLY EAST OF I-65. THROUGH 1 PM...ISOLATED THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL OF UP TO ONE HALF INCH IN DIAMETER...AND WIND GUSTS AROUND 30 MPH. THE THUNDERSTORMS ARE EXPECTED TO INCREASE IN INTENSITY AS THE AFTERNOON PROGRESSES. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. SCHAUB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1248 PM CDT THU APR 7 2005 ALZ006-007-071815- MADISON-MORGAN- 1248 PM CDT THU APR 7 2005 ...FUNNEL CLOUDS HAVE BEEN REPORTED OVER THE CITY OF HUNTSVILLE... NUMEROUS REPORTS OF FUNNEL CLOUDS HAVE BEEN REPORTED OVER THE CITY OF HUNTSVILLE. THESE ARE NOT TRUE TORNADO FUNNELS THESE FUNNEL CLOUDS ARE THE RESULT OF VERY COLD AIR ALOFT...ALONG WITH THUNDERSTORM DEVELOPMENT. THESE FUNNELS SHOULD REMAIN ALOFT THROUGH THE EARLY AFTERNOON. HOWEVER...A BRIEF TOUCHDOWN BY A FUNNEL COULD CAUSE WIND DAMAGE... ESPECIALLY TO WEAK BUILDINGS SUCH AS SHEDS. MORE FUNNEL CLOUD DEVELOPMENT IS POSSIBLE OVER MADISON AND MORGAN COUNTIES OF NORTHERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. BOYD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 115 PM CDT THU APR 7 2005 ALZ005>010-016-TNZ076-096-097-071930- CULLMAN-DE KALB-FRANKLIN TN-JACKSON-LIMESTONE-LINCOLN-MADISON- MARSHALL-MOORE-MORGAN- 115 PM CDT THU APR 7 2005 ...SIGNIFICANT WEATHER ALERT FOR STRENGTHENING THUNDERSTORMS NEAR AND EAST OF I-65... AT 110 PM CDT...SCATTERED SHOWERS AND THUNDERSTORMS CONTINUED TO DEVELOP...WITH SOME INCREASE IN INTENSITY ACROSS PORTIONS OF NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE...MAINLY NEAR AND EAST OF INTERSTATE 65. MOVEMENT IS NORTH TO NORTHEAST AROUND 25 MPH. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL OF UP TO ONE HALF INCH IN DIAMETER...AND WIND GUSTS AROUND 30 MPH. REPORTS OF FUNNEL CLOUDS ASSOCIATED WITH THESE STORMS ARE POSSIBLE TOO. AT THIS TIME...THESE FUNNELS CLOUDS ARE EXPECTED TO REMAIN ALOFT. THESE FUNNEL CLOUDS ARE A RESULT OF COLD AIR ALOFT AND INTERACTIONS FROM THUNDERSTORM DEVELOPMENT. THE THUNDERSTORMS ARE EXPECTED TO INCREASE IN INTENSITY AS THE AFTERNOON PROGRESSES. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. BOYD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 225 PM CDT THU APR 7 2005 ALZ005>010-016-TNZ076-096-097-072030- CULLMAN-DE KALB-FRANKLIN TN-JACKSON-LIMESTONE-LINCOLN-MADISON- MARSHALL-MOORE-MORGAN- 225 PM CDT THU APR 7 2005 ...SIGNIFICANT WEATHER ALERT FOR THUNDERSTORMS NEAR AND EAST OF I- 65... AT 225 PM CDT...SCATTERED SHOWERS AND THUNDERSTORMS CONTINUED TO DEVELOP...WITH SOME INCREASE IN INTENSITY ACROSS PORTIONS OF NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE...MAINLY NEAR AND EAST OF INTERSTATE 65. MOVEMENT IS NORTH TO NORTHEAST AROUND 20 MPH. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL OF UP TO ONE HALF INCH IN DIAMETER...AND WIND GUSTS AROUND 30 MPH. IN ADDITION...SOME OF THESE STORMS CONTAIN OCCASIONAL CLOUD TO GROUND LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. 24
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
233 PM CDT THU APR 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 8 N CULLMAN 34.29N 86.84W
04/07/2005 0.50 INCH CULLMAN AL EMERGENCY MNGR
PEA TO DIME SIZED HAIL
0228 PM HAIL GRANT 34.52N 86.25W
04/07/2005 0.50 INCH MARSHALL AL EMERGENCY MNGR
&&
24The Northeast Alabama radar (KHTX), 42 km away, was scanning. The volume nearest the first event began at 19:35 UTC.
1 hail. Local standard time, as filed.
Penny size hail was reported at Cathedral Caverns.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447189.